Covering simply connected regions by rectangles

Abstract

We prove that the ratio of the minimum number of rectangles covering a simply connected board (polyomino)B and the maximum number of points inB no two of which are contained in a common rectangle is less than 2.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    S. Chaiken, D. J. Kleitman, M. Saks andJ. Shearer, Covering regions by rectangles,SIAM J. on Algebraic and Discrete Methods,2 (1981), 394–410.

    MATH  MathSciNet  Article  Google Scholar 

  2. [2]

    F. R. K. Chung,personal communication.

  3. [3]

    E. Győri, A minimax theorem on intervals,J. Combinatorial Theory B,37 (1984), 1–9.

    Article  Google Scholar 

  4. [4]

    E. Szemerédi,personal communication.

Download references

Author information

Affiliations

Authors

Additional information

This research was partially supported by MEV (Budapest).

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Győri, E. Covering simply connected regions by rectangles. Combinatorica 5, 53–55 (1985). https://doi.org/10.1007/BF02579442

Download citation

AMS subject classification (1980)

  • 05 C 70
  • 05 B 50, 05 C 65